Maryland, 2010

Winter Storm in Maryland, February 5 to 6, 2010

February 5 to 6, 2010 · NWS AKQ · 5 events in 5 counties and zones

Low pressure moving off the coastal Carolinas produced between six and twenty inches of snow across the Lower Maryland Eastern Shore from Friday afternoon, February 5th, through Saturday afternoon February 6th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure moving off the coastal Carolinas produced between six and twenty inches of snow across the Lower Maryland Eastern Shore from Friday afternoon, February 5th, through Saturday afternoon February 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 5, 11:25 AM EST, 35 minutes earlier.

Area forecast discussion, Feb 5, 11:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1125 AM EST FRI FEB 5 2010

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF COAST
STATES TODAY...AND MOVES OFF THE VIRGINIA CAPES BY SATURDAY MORNING.
THE LOW WILL INTENSIFY WHILE MOVING OUT TO SEA SATURDAY INTO SATURDAY
NIGHT. HIGH PRESSURE RETURNS FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
LITTLE CHANGE IN THE FCST FOR THIS AFTN. THERE ARE PRIMARILY TWO
AREAS OF CONVERGENCE H70 FN VECTOR ZONES. ONE DRAPED ACROSS NORTH
CENTRAL SECTIONS OF THE CWA (CARTERSVILLE-RICHMOND-MATHEWS) WHERE
BAND OF SNOW AND SLEET HAVE DEVELOPED ALONG IT. ACCUMULATIONS LATE
THIS AM REPORTED FROM WRN HENRICO COUNTY AND DUE W/NW (MAINLY WET
ROADS SO FAR FOR MOST OF THE CITY OF RICHMOND). THIS BAND WILL
MOVE FURTHER NORTH WHERE BULK OF THIS AFTN/EVE SNOW ACCUMULATIONS
WILL BE WITH THIS FORCING AREA. FURTHER SOUTH ALONG THE VA/NC
BORDER...TRANSITION ZONE TO ALL RAIN STRETCHES BASICALLY FROM AVC-
EDE. THIS LINE WILL EVENTUALLY PUSH FURTHER NORTH AS H85 MOISTURE
TRANSPORT VECTORS SIGNIFICANTLY INCREASE. THIS IS IN LINE WITH
PREV THINKING.

ALL IN ALL...THIS STORM WILL BE PERCEIVED AS 2 EVENTS OVER MUCH OF
THE CWA...FIRST WITH THE OVERRUNNING SNOW/SLEET TODAY...FOLLOWED
BY MAINLY RAIN TONIGHT...ONLY TO GO BACK TO SNOW ON SATURDAY...WITH
A SIGNIFICANT AMT OF WRAP AROUND POTENTIAL (HEADLINES NOT CHANGED
FROM PREV THINKING).

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
WARMER LOW LVL AIR COURTESY OF LOW LVL ELY FLOW WILL LIKELY
OVERTAKE AREAS FROM JUST SE OF FVX TO RIC TO SBY...BRINGING MAINLY
RAIN. AREAS FARTHER N AND W WILL STAY AT OR BLO 32 F...BUT WILL
SEE MIXED PRECIP WHICH WILL CUT DOWN SOMEWHAT ON OVERNIGHT SNOW
ACCUMS (THE POSSIBLE EXCEPTION BEING THE EXTREME NORTH).

SAT BRINGS WRAP AROUND POTENTIAL...MUCH MORE THAN IS TYPICALLY THE
CASE. CURRENTLY A STRG UPR LVL LOW CAN BE SEEN ON WV SATL IMAGERY
MVG ESE ACRS KANSAS...THIS WILL AMPLIFY LATER TODAY AND
TONIGHT...AND WILL TRACK ACRS SRN VA AND NC ON SAT. AFTER A LULL
IN THE PRECIP FROM 06Z-12Z SAT...ANOTHER ROUND OF STRONGER LIFT
(UP THROUGH THE -10 TO -20C SNOW GROWTH ZONE) WILL MOVE ACRS THE
REGION...BRINGING ACCUMULATING SNOW TO MUCH OF THE CWA...PERHAPS
EVEN HAMPTON ROADS BY LATE AFTN AS COLDER AIR PUSHES SE.

WHEN ALL IS SAID AND DONE...AND BAND OF 12-18" LOOKS POSSIBLE FROM
LOUISA...CAROLINE...TO THE NRN NECK...TO DORCHESTER CNTY
MD....BORDERED BY 6-12" FOR THE NEXT TIER OF COUNTIES...QUICKLY
DROPPING TO 4-8" OR LESS DOWN THROUGH CNTRL AND SRN VA.

OTR CONCERN IS PSBL MOD/HVY RA OVR ESE VA/NE NC FRI EVE INTO FRI
NGT. A FLOOD WATCH HAS BEEN POSTED AS QPF AMTS OF 1 TO 3" XPCTD.

LASTLY...XPCTG GSTY NE WNDS TO DVLP...ESP TWD THE CST FM FRI NGT
INTO SAT (AS SCNDRY LO BEGINS TO DVLP/TAKE OVR). GUSTS TO 40-50
MPH PSBL...ESP ON THE ERN SHR.

DRYING/CLRG OUT SAT NGT. COLD/DRY SUN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOR THE MID ATLC RGN...HIGH PRES RESIDES OVER THE REGION INTO EARLY
NEXT WK. WESTERLY FLOW ALOFT WILL LEAD TO QUICK MOVING SYSTEMS OUT
OF FOUR CORNERS REGION AND OVER THE SOUTHEAST U.S. THROUGH THE
PERIOD. MEANWHILE AN UPR LOW WILL DVLP OVER SOUTH CENTRAL CANADA
WILL BUILD SOUTHWARD INTO THE NRN PLAINS/UPR MIDWEST ON SUN. NOT
MUCH CHANGE TO THE LONG RANGE GRIDS NEXT WEEK WITH UNCERTAINTY OF
WHETHER THE NRN AND SRN STREAMS WILL INTERACT/PHASE ENOUGH TO ALLOW
FOR ANYTHING BUT RAINFALL TO DEVELOP OVER THE CWA ON TUE/WED. RIDGE
IS FORECAST TO BUILD INTO THE WRN CONUS LATER IN THE WK LEADING TO
COOLER TEMPS FOR THE ERN CONUS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
PCPN SHIELD FROM APPRCHG LOW OVRSPRDS RGN SW-NE THIS MORN...NOT
REACHING SBY RGN UNTIL AFTR 18Z. AIRMASS COLD ENUF TO SPRT PCPN
STARTING OFF AS SNOW AT KRIC AND SBY. CONFIDENCE HIGH ENUF THAT
SLEET MIXES IN AT RIC BY 20Z WITH A CHANGEOVER TO RAIN BY 00Z.
WILL KEEP PCPN ALL SNOW THRU FCST PRD AT SBY BUT SOME SLEET MAY
MIX IN AFTR 00Z DUE TO WRMR AIR FROM THE OCEAN.

OTW...RAIN OVRSPRDS SERN TAF SITES ALTHOUGH PHF MAY HAVE A RAIN/SLEET
MIX AT ONSET. CIGS/VSBYS QUICKLY FALL FROM MVFR TO IFR THRU DAYLIGHT
HRS. BY 00Z...P-GRDNT QUICKLY INCRS FROM THE E AS DEEPENING LOW PRS
APPRCHS NC OUTER BANKS. BUFFER DATA SUGGESTS WND GUSTS AOA 30 KTS
ACROSS SERN TAF SITES THUS HAVE INCLUDED G30 KTS AT PHF...35-40 KTS
AS BOTH ORF/ECG. LTST DATA ALSO SUGGEST THAT SOME ELEVATED THUNDER
PSBL AT ECG FRI NITE...BUT CONFIDENCE TO LOW THIS FAR OUT.

IFR CONDS CONT SAT AS STORM INTENSIFIES OFFSHORE. PRECIP BECOMES
ALL SNOW B4 TAPERING OFF TO FLURRIES SAT NITE THEN ENDING. GUSTY
WNDS CONT SAT AND SAT NITE AS WELL.

VFR CONDS RETURN TO THE AREA BY SUNDAY. A QUICK MOVING SYSTEM IS
EXPECTED TO MOVE THROUGH THE AREA TUE WITH A CHC FOR LGT PCPN.

&&

.MARINE...
THE NEXT STORM SYSTEM BEGINS TO AFFECT THE WATERS LATE THIS
AFTN...WITH BUILDING WINDS/WAVES LIFTING FROM S TO N. WINDS WILL
PICK UP VERY QUICKLY THIS EVENING OVER THE WATERS AS GRADIENT BUILDS
AHEAD OF THIS SYSTEM AS IT APPROACHES THE REGION. OPTED TO GO
STRAIGHT TO GALE HEADLINES FOR THE BAY/COASTAL WATERS AS SCA
CONDITIONS WILL BE SEEN FOR A VERY SHORT PERIOD BEFORE GALES
DEVELOP. (AND THE EXPECT GALE CONDS ARE LESS THAN 12 HRS AWAY.)
HAVE ALSO UPGRADED STORM WATCH TO A STORM WARNING FOR THE NRN
COASTAL WATERS FROM CAPE CHARLES LIGHT NWRD TO FENWICK ISLAND FOR
GUSTS UP TO 50 KT. BOTH THE GFS AND NAM ARE SHOWING A WIND MAXIMA
INVOF OF HERE AFTER MIDNIGHT.

&&

.TIDES/COASTAL FLOODING...
THE LATEST EXTRATROPICAL GUIDANCE SHOWS TIDAL ANOMALIES ON THE ORDER
OF AROUND 2-3 FT ABV NORMAL ALONG THE MID ATLC COAST BEGINNING EARLY
SAT MORNING AND LASTING UNTIL AT LEAST EARLY SUN MORN. THIS WOULD
RESULT IN WATER LEVELS REACHING MINOR COASTAL FLOODING THRESHOLDS
FOR COASTAL NORTH CAROLINA AND VIRGINIA. A COASTAL FLOOD ADVSY HAS
BEEN ISSUED FOR THESE LOCATIONS. FOR THE MARYLAND ERN SHORE
LOCATIONS SUCH AS OCEAN CITY WILL SEE HIGHER TIDAL ANAMOLIES IN
UPWARDS OF 3-3.5 ABV NORM WHICH COULD PRODUCE MODERATE COASTAL
FLOODING. HV THEREFORE ISSUED A COASTAL FLOOD WARNING FOR COASTAL MD
BEGINNING SAT MORN.

&&

.CLIMATE...
CURRENT FCST DOES NOT HAVE ERN HENRICO RECEIVING 6" OR MORE FROM
THE UPCOMING STORM. IF RICHMOND AIRPORT/RIC WERE TO RECEIVE A 6" OR
GREATER STORM TOTAL OF SNOW FROM THE UPCOMING EVENT...THAT WOULD
MAKE FOR 3 EVENTS OF 6" OR MORE OF SNOW THIS SEASON. THIS HAS ONLY
OCCURRED 3 OTHER TIMES SINCE THE LATE 1800S (1946-47, 1959-60, AND
1961-62).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR MDZ021>024.
     HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY
     FOR MDZ025.
     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR MDZ025.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST SATURDAY FOR
     MDZ024-025.
     COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 6 PM EST
     SATURDAY FOR MDZ024-025.
NC...FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH SATURDAY
     MORNING FOR NCZ012>017-030>032-102.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST SATURDAY FOR
     NCZ017-102.
     COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EST
     SUNDAY FOR NCZ102.
     HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY
     FOR NCZ102.
VA...FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH SATURDAY
     MORNING FOR VAZ084-086>100.
     WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR VAZ072>078-
     085.
     WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR VAZ048-049-
     060>064-068>071.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST SATURDAY FOR
     VAZ095-098.
     COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EST
     SUNDAY FOR VAZ095-098>100.
     HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY
     FOR VAZ098>100.
     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR VAZ083-084-086-099.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST SATURDAY FOR
     VAZ099-100.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     VAZ065>067-079-080.
MARINE...STORM WARNING UNTIL 5 PM EST SATURDAY FOR ANZ650-652-654.
     GALE WARNING UNTIL 2 AM EST SUNDAY FOR ANZ656-658.
     GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ630>632.
     GALE WARNING UNTIL 10 PM EST SATURDAY FOR ANZ633.

&&

SYNOPSIS...LKB/CCW
NEAR TERM...LKB
SHORT TERM...ALB/LKB
LONG TERM...BKH
AVIATION...MPR
MARINE...SMF
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 5, 10:05 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1005 AM EST FRI FEB 5 2010

MDZ021>023-VAZ072>078-085-061515-
DORCHESTER-WICOMICO-SOMERSET-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
1005 AM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA
AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ024-061515-
INLAND WORCESTER-
1005 AM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ048-049-060>064-068>071-061515-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
1005 AM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ090-061515-
JAMES CITY-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PENINSULA OF SOUTHEAST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ099-061515-
ACCOMACK-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ025-061515-
MARYLAND BEACHES-
1005 AM EST FRI FEB 5 2010

...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ065>067-079-080-061515-
MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-
1005 AM EST FRI FEB 5 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS ARE ANTICIPATED ON SATURDAY WITH ADDITIONAL
ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ081-082-061515-
PRINCE GEORGE-CHARLES CITY-
1005 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND EAST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SNOW AND SLEET CAN BE EXPECTED THROUGH AT LEAST EARLY
AFTERNOON TODAY...BEFORE THE PRECIPITATION BECOMES MIXED WITH AND
EVENTUALLY CHANGES OVER TO RAIN. LITTLE OR NO ACCUMULATION OF SNOW
OR SLEET IS EXPECTED...AS TEMPERATURES REMAIN ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN OR A MIX OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO ALL
SNOW TOWARD MIDDAY. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL
BE POSSIBLE ON SATURDAY AFTER THE PRECIPITATION CHANGES OVER TO
ALL SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ084-086-061515-
GLOUCESTER-MATHEWS-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ083-061515-
NEW KENT-
1005 AM EST FRI FEB 5 2010

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ012>016-030>032-VAZ087>089-091>094-096-097-061515-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ095-061515-
NORFOLK/PORTSMOUTH-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ102-VAZ098-061515-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ017-061515-
INLAND CURRITUCK-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ100-061515-
NORTHAMPTON VA-
1005 AM EST FRI FEB 5 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ650-652-654-061515-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1005 AM EST FRI FEB 5 2010

...STORM WARNING IN EFFECT UNTIL 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-061515-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1005 AM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT UNTIL 2 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-061515-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
1005 AM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-061515-
CURRITUCK SOUND-
1005 AM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Dorchester

When
February 5, 12:00 PM EST to February 6, 7:00 PM EST
Where
Dorchester forecast zone
Reported by
Law Enforcement
Coordinates
38.423, -76.083 (the zone’s center; the record gives no point)

Snowfall amounts were generally between ten and twenty inches across the county. Hurlock reported 20.0 inches of snow. Toddville reported 18.0 inches of snow. Cambridge reported 16.0 inches of snow.

Winter Storm, Somerset

When
February 5, 12:00 PM EST to February 6, 7:00 PM EST
Where
Somerset forecast zone
Reported by
Trained Spotter
Coordinates
38.080, -75.853 (the zone’s center; the record gives no point)

Snowfall amounts were generally between seven and eleven inches across the county. Princess Anne reported 9.3 inches of snow.

Winter Storm, Wicomico

When
February 5, 12:00 PM EST to February 6, 7:00 PM EST
Where
Wicomico forecast zone
Reported by
Trained Spotter
Coordinates
38.369, -75.631 (the zone’s center; the record gives no point)

Snowfall amounts were generally between twelve and twenty inches across the county. Pittsville reported 20.0 inches of snow. Sharptown reported 19.0 inches of snow. Mardela Springs reported 18.0 inches of snow. Salisbury Airport reported 14.0 inches of snow. Fruitland reported 12.0 inches of snow.

Winter Storm, Inland Worcester

When
February 5, 12:00 PM EST to February 6, 7:00 PM EST
Where
Inland Worcester forecast zone
Reported by
Trained Spotter
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall amounts were generally between seven and fifteen inches across the county. Bishopville reported 13.6 inches of snow. Ocean Pines reported 11.0 inches of snow.

Winter Storm, Maryland Beaches

When
February 5, 12:00 PM EST to February 6, 7:00 PM EST
Where
Maryland Beaches forecast zone
Reported by
Emergency Manager
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall amounts were generally between six and eight inches across the county. Ocean City reported 6.5 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217681, 217683, 217690, 217694, 217695.